An American Addiction Centers Resource

New to the DrugAbuse.com Forums?Join or

Panic attack withdrawal from seroquil

Discussion in 'Withdrawal Symptoms' started by savedbythesmell89, Dec 14, 2014.

  1. I have been taking 50mg seroquil XR for anxiety/sleep disorders for the past 3 years. It's really helped me these past few years but recently I read about the horrible side effects one may experience from the drug and decided to try to quit seroquil for good. After taking only half of my dose for a week, (In an attempt to slowly ween myself off of it) I experienced my first unprovoked panic attack, which I do not believe was an anxiety or stress related incident. Could this have been the result of cutting my dose in half? I have read that 50mg is a very low dose for this medication so I would appreciate it if someone could give me any feedback on the situation.
  2. NikkiDesrosiers

    NikkiDesrosiers Senior Contributor

    If this medication is something that you have been on for a significant amount of time - altering your dosage can be dangerous if you are not under the advisement of a medical professional. Medications like this can create severe withdrawal symptoms - definitely talk to a physician about how they recommend that you come off the medicine.
  3. bsthebenster

    bsthebenster Community Champion

    I used to take the same thing for sleep actually. Like you, I also found it beneficial to switch to something a little less heavy. However, I would talk with your doctor and have him possibly ween you off of it with consistently lower dosages.
  4. missbishi

    missbishi Community Champion

    Another one who thinks you should talk to the doc about withdrawal. They suggest that you taper the dose down really slowly, perhaps by 10 mg a week, as your brain gets used to the meds.
  5. hellonamesdana

    hellonamesdana Senior Contributor

    I'm so sorry to hear that. As a person who has panic attacks on a semi regular basis because of my anxiety, I definitely know where you're coming from. I honestly don't know how you would go about making the side effects stop, but I have a bit of advice to help with the panic attacks themselves when they come: try to bend over, put your chest to your knees, and that will at least help the hyperventalating.
  6. emily0531

    emily0531 Member

    I also agree with tapering off with the help of a doctor. Cutting the dose in half may have been too much for the first decrease. A doctor can monitor the withdrawal symptoms and offer other things that may help with the process. I have also suffered from panic attacks, and they are not fun! I wouldn't want to see anyone suffer from them if it can be avoided.
  7. juno

    juno Community Champion

    I strongly suggest you don't change any prescribed medications without the approval and care of your doctor. A doctor can advise on the steps to take if and withdrawal symptoms occur. If you are on some medication for a long time and you don't change the dossage gradually and safely, then it can cause adverse effects. The same can happen even if you do it properly under a doctors care. That is why it is so important to talk to your doctor when you decide to get off a medication.